Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Been on the regimen for what seems like years now, and I still get 2-5 spots every week or so..

Recently though I've noticed I've not been using as much BP as I should have been, so I've ramped that up considerably (although Dan says to use two full pumps of the BP, I find that even just one pump is more than what's shown in the photo... so I've stuck to that for now, takes forever to absorb)

And of course when I got the email about the new AHA, I just had to try it. Been using it for the last couple of days now, and when I first tried it, it was fantastic. I didnt put any moisturiser on and it felt much better, still felt a little dryness in some areas but I put that down to the fact that I didnt put enough on (first try, I wanted to be sure my skin would cope).

Anyway here are my questions:

Is it okay to use the AHA+ on top of BP? Reason I ask is it's balling up quite a bit and dries very quickly - so quickly that I can't smooth it around my face and let it absorb as the instructions say... When I first tried it, I didnt put any BP on, and it seemed to go on much easier, although it did still ball up a little around my jawline.

Is it safe enough to stop using BP? I mean, I know Dan says it can be done - but I dont want to risk dropping BP for a week and finding myself covered in more spots than usual. I'd like to try just AHA on it's own for a while, cause it seems to be more comfortable to me and I'd certainly like an extra 10 minutes in bed every morning instead of standing in the bathroom waiting for BP and moisturiser to absorb :whistle: lol

Tackiness? This isnt really to do with the AHA, more of a general regimen question... when using Dans BP and moisturiser, my face always feels tacky throughout the whole day. It's not visible, but I can feel it - and I literally can't even itch or touch my cheek without the fear of my skin flaking. It's especially bad when I eat, since opening my mouth causes the skin around it to flake.

This is after using plenty of moisturiser.. Also, I find it impossible to follow the regimen 100% because of the 10 minute waits inbetween each section. I can't wait even one minute after putting BP on, because my face is almost instantly dry and tight. I have to put moisturiser on pretty much immediately.

Sorry for the long-winded post, thanks for sticking with it :redface:

Share this post


Link to post
Share on other sites

1) yes its fine to use aha on top of bp, if its balling up make sure you're waiting the full 10-15 mins after putting on your bp before you apply the aha. it may still ball up a little but dont worry, enough will sink in.

2) probably not, aha doesnt work the same way as bp, it exfoliates the skin, it doesnt kill the bacteria as bp does. some people with mild acne may find that exfoliating off skin cells by using aha in the morning and then killing the bacteria using bp at night is enough to keep them clear but thats something you have to experiment with. aha isnt a substitute for bp though and i doubt it would be enough to keep you clear

3)if you're still very dry check the cleanser you're using isnt overdrying and that you're not washing with very hot water. you're skin will become accustomed to the bp with time but it may get dry and flakey in the mean time. id say add some jojoba to your moisturiser or consider using jojoba before your bp to stop your skin getting so dry. and of course moisturise moisturise moisturise. if dans isnt moisturising enough (and for some it isnt) have a look at cetaphil and complex 15

hope this helps

Share this post


Link to post
Share on other sites

howling bells did a nice job of addressing your specific questions, so I won't go over those in more detail. I will say that you seem to have problems with BP absorbing in general based on your descriptions of the tacky moisturizer feeling and fear of flaking, though, and I think that after using AHA nightly for a few weeks, that will improve because AHA thins out the top layer of your skin.

As for the balling up, try not to touch your face at all after you apply the AHA. Apply it quickly (you only need a thin layer), and wait after applying for a while for it to absorb. Doing sections of your face at a time might fix the quick drying issue. I think letting your face go undisturbed for a while after applying the AHA will help with the balling up problem, which I did experience a little bit while testing out a prior sample of the AHA for Dan.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×